Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Cyclothymia mood stabilizers-Zyprexa problems Carter

Posted by Mitch on December 17, 2001, at 9:54:47

In reply to Re: Cyclothymia mood stabilizers, posted by Carter on December 17, 2001, at 8:01:24

> I wasn't sure if anyon would respond. The responses are so sparse. Thanks for giving me more information about WB. Another thing that I forgot to mention about Zyprexa...it really affected my cognitive abilities. I like to think that I am a well educated guy and an eloquent speaker. My major in college was communications and I pride myself on how well I communicate; I also work in the field. Well Zyprexa slapped that right out of me. In conversations with my boss (we actually became really good friends outside the office too) I was unable to complete my thoughts. I couldn't retrieve words from my memory. That was bad b/c at the time my job depended upon my being able to explain a semi-complicated subject matter accurately in a way that it was easily understood by the people I was talking to. Luckily I was able to keep that under control, but in my personal life...it really sucked. I'd like to ask this question, and if you don't want to answer I COMPLETELY understand, but I live in Southeastern United States. What about you? Not that it really matters. I just thought that it may help to establish dialog. I think you can never have too many people to talk to about our experiences.

I also have some major attentional problems and have been diagnosed with adult ADHD. Most mood stabilizers (esp. at higher doses) tend to aggravate cognitive dysfunction. Depakote and Lithium can really do me in. I found that Neurontin, Tegretol, and Trileptal gave me the fewest problems. In fact, Neurontin seems to *improve* my attention and cognitive abilities (as long as I keep the dose below 900mg/day).

As far as Zyprexa goes, I understand it is quite sedative and has a quite lengthy half-life. That may be the main problem with it(I haven't tried that particular one). I don't like to take antipsychotics for non-psychotic symptoms because of the risk of tardive dystonia/dyskinesia. However, I am very med-sensitive and a lot of other people will experience little problem with that and could benefit from them and I wouldn't want to discourage their use. FWIW, I found that Risperdal didn't cause as much trouble as some of the other AP's. When I was taking it-I took it only at bedtime, but it had benefits that extended through the next day without being too sedating. You might ask your doc about a flip to low-dose Risperdal from the Zyprexa for a while to see how that does instead.

Mitch


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:9730
URL: http://www.dr-bob.org/babble/20011213/msgs/87194.html